MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120308
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, the coil of a 3mm x 8cm galaxy g3 xsft coil (glx120308, l12913) spontaneously detached prior to use, while still in microcatheter.There was no report of patient injury.The device was replaced by a same like product.There was no procedural delays as a result of the difficulties encountered with the device.The product was stored according to labeling instructions.
 
Additional Manufacturer Narrative
(b)(4).Section b5: additional information received indicated that when the device was removed from the patient, there were no damages on any part of the device.No excessive force was applied to the device.The concomitant devices functioned as expected.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this report: d10, g4, g7, h2, h3, h6, and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, the coil of a 3mm x 8cm galaxy g3 xsft coil (glx120308, l12913) spontaneously detached prior to use, while still in microcatheter.There was no report of patient injury.The device was replaced by a same like product.There was no procedural delays as a result of the difficulties encountered with the device.The product was stored according to labeling instructions.Additional information received indicated that when the device was removed from the patient, there were no damages on any part of the device.No excessive force was applied to the device.The concomitant devices functioned as expected.One non-sterile galaxy g3 xsft 3mm x 8cm and a non-j&j microcatheter were received inside of a pouch.The galaxy g3 xsft 3mm x 8cm was visually inspected, no damages were noticed.The marker band was found at 43cm from distal end and it was found within specification.Then a microscopic inspection was performed, the embolic coil was found outside of the introducer, stretched and still attached to the rh, no other damages could be observed.A manufacturing record evaluation was performed for the finished device l12913 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil ¿ premature detachment-in microcatheter¿ was not able to confirm, the embolic coil was found still attached to the rh and it was found outside from the introducer tube.The stretched condition noted on the embolic coil may have appeared to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis or the mre suggest that the failure reported could be related to the manufacturing process.Premature coil detachment in microcatheter is a known potential complication associated with the use of the galaxy g3 xsft.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10093087
Report Number3008114965-2020-00209
Device Sequence Number3320882
Product Code KRD
UDI-Device Identifier10886704077701
UDI-Public10886704077701
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberGLX120308
Device Catalogue NumberGLX120308
Device Lot NumberL12913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer05/29/2020
07/24/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date06/17/2020
07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER